MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ VALVE (MITRAL); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ VALVE (MITRAL); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-33M
Medical Device Problem Codes Patient-Device Incompatibility (2682); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Endocarditis (1834); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 11/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on an unknown date, a 33mm epic plus valve was successfully implanted in a patient.On (b)(6) 2022, it was noted that the patient was suffering from device related endocarditis.It was also noted that the patient had mitral regurgitation.The decision was made to explant and replace the 33mm epic plus valve is an unknown size non-abbott device.The patient status was reported as unknown.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown date, a 33mm epic valve was successfully implanted in a patient.On (b)(6) 2022, it was noted that the patient was suffering from device related endocarditis.It was also noted that the patient had mitral regurgitation.The decision was made to explant and replace the 33mm epic valve with an unknown size non-abbott device.The patient status was reported as unknown.
 
Additional Manufacturer Narrative
An event of regurgitation secondary to endocarditis was reported.The valve was received for investigation which found that cusps 1 and 2 were torn and contained calcifications.No inflammation was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the tears could not be conclusively determined; however, one of the tears was associated with calcifications.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
EPIC¿ VALVE (MITRAL)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16038099
Report Number2135147-2022-02694
Device Sequence Number12128321
Product Code LWR
UDI-Device Identifier05414734055611
UDI-Public05414734055611
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2014
Device Model NumberE200-33M
Device Catalogue NumberE100-33M-00
Device Lot Number3293641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale